MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088804M
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron max 6f 088 long sheath (neuron max) and a non-penumbra intracranial support catheter.During the procedure, the physician experienced resistance while advancing the intracranial support catheter over the guidewire through the neuron max; therefore, the neuron max was removed.Upon removal of the neuron max, it was noticed that the neuron max was ovalized.The procedure was completed using a new neuron max and the same intracranial support catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron max was ovalized from approximately 75.0 ¿ 82.5 cm from the hub.Conclusions: evaluation of the returned neuron max revealed an ovalization on the distal shaft.If the device is forcefully gripped or pinched during use, damage such as an ovalization may occur.During functional testing, the returned non-penumbra catheter could not be advanced through the returned neuron max due to the ovalization.The non-penumbra catheter was therefore removed from the neuron max, and then advanced through a demonstration neuron max without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9740842
Report Number3005168196-2020-00240
Device Sequence Number13644474
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2022
Device Model NumberPNML6F088804M
Device Catalogue NumberPNML6F088804M
Device Lot NumberH10021
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005